Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 11, 2009, 5:31 AM CST for 8 counties in Texas. It took effect at Feb 11, 2009, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 5:31 AM CST (11:31 UTC)
- In effect from
- Feb 11, 2009, 6:00 AM CST
- Expired
- Feb 11, 2009, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 111131 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 531 AM CST WED FEB 11 2009 ...WINDY CONDITIONS AGAIN THIS MORNING... .STRONG WINDS WILL CONTINUE ACROSS THE BIG COUNTRY THIS MORNING...IN THE WAKE OF THE STRONG STORM SYSTEM THAT PASSED ACROSS THE AREA ON TUESDAY. NORTHWEST WINDS OF 25 TO 30 MPH WILL GUST OVER 35 MPH AT TIMES...BEFORE WIND SPEEDS DIMINISH QUICKLY DURING THE AFTERNOON. TXZ049-054-098-099-113-114-127-128-111800- /O.NEW.KSJT.WI.Y.0002.090211T1200Z-090211T1800Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 531 AM CST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS OF 35 TO 40 MPH...WILL CONTINUE ACROSS THE BIG COUNTRY THIS MORNING. WIND SPEEDS SHOULD DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 3:37 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 11, 3:37 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 337 AM CST WED FEB 11 2009 .SHORT TERM... MAIN STORM SYSTEM PUSHING WELL OFF TO THE NORTHEAST...ALTHOUGH WINDS REMAIN GUSTY DUE TO REMAINING PRESSURE GRADIENT. AS GRADIENT RELAXES LATER THIS MORNING...WINDS SHOULD SUBSIDE AS WELL. OTHERWISE...COOLER TODAY AND TONIGHT. GIVEN THE DRY AIR MASS...WILL STAY PRETTY CLOSE TO BOTH THE WARMER GUIDANCE NUMBERS FOR TODAY...AND THE COOLER ONES FOR TONIGHT. NEXT SYSTEM...MUCH WEAKER...WILL PUSH NORTH OF THE AREA ON FRIDAY. NOT ENOUGH TIME FOR MOISTURE TO MAKE A RETURN...SO DRY ONCE AGAIN. FIRE WEATHER LIKELY THE PROBLEM ONCE AGAIN...AS GUSTY WEST WINDS AND LOW HUMIDITIES COMBINE. .LONG TERM... FAIRLY FAST ZONAL FLOW TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK...WITH A SERIES OF SHORTWAVES FLYING ACROSS. MAY SEE A FEW SHOWERS ON MONDAY NIGHT WITH THE STRONGEST OF THESE SYSTEMS ...BUT CHANCES STILL SLIM. WAVES DO PUSH A SERIES OF FRONTS THROUGH AS WELL...ALTHOUGH REALLY JUST KEEPING TEMPERATURES FROM CLIMBING TOO MUCH ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 41 75 47 69 / 0 0 0 0 10 SAN ANGELO 69 36 76 44 72 / 0 0 0 0 10 JUNCTION 71 34 75 46 75 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Feb 11, 5:13 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 513 AM CST WED FEB 11 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 513 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT DRY GUSTY WESTERLY WINDS THIS MORNING WILL ELEVATED FIRE WEATHER DANGER. WINDS WILL DECREASE MIDDAY AND AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WILDFIRE DANGER WILL BE ELEVATED THURSDAY AND ESPECIALLY ON FRIDAY. A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP THURSDAY IN THE TEXAS PANHANDLE...BRINGING GUSTY SOUTHWEST WINDS. A PACIFIC COLD FRONT ON FRIDAY MAY BRING BREEZY WEST WINDS AND ELEVATE FIRE WEATHER CONDITIONS CLOSE TO CRITICAL LEVELS ACROSS THE BIG COUNTRY AND CONCHO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:20 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, Runnels | 55 min |
| Feb 10, 7:07 PM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.